Alert archive / Oklahoma / Tornado Warnings in 2006

Tornado Warning 30, NWS Norman, OK

June 16, 2006Harmon County, Oklahoma

NWS Norman, OK issued this tornado warning at Jun 16, 2006, 8:41 PM CDT for Harmon County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2006, 8:41 PM CDT (01:41 UTC)
Expired
Jun 16, 2006, 9:15 PM CDT
In force
34 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Harmon County, OK

The radar

The Altus AFB radar (KFDR), 85 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 2:57 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2006-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2006-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
2664 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOUN 170140
TOROUN
OKC057-170215-
/O.NEW.KOUN.TO.W.0030.060617T0141Z-060617T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
841 PM CDT FRI JUN 16 2006

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  HARMON COUNTY IN SOUTHWEST OKLAHOMA

* UNTIL 915 PM CDT

* AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER HARMON
  COUNTY...MOVING NORTHEAST AT 40 MPH.

* THE TORNADO WILL GENERALLY REMAIN IN RURAL AREAS OF HARMON COUNTY.

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.

LAT...LON 3472 9985 3463 9984 3470 9968 3487 9973

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 16, 1:53 PM CDT, 6 hours 48 minutes earlier.

Area forecast discussion, Jun 16, 1:53 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
153 PM CDT FRI JUN 16 2006

.DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE DRYLINE BY THE TIME
IT REACHES THE CENTRAL THIRD OF THE PANHANDLES LATE THIS
AFTERNOON. SOME OF THESE MAY MOVE INTO WESTERN OK BY MID-EVENING.
THE APPROACHING UPPER TROUGH, INCREASED DEEP-LAYER MOISTURE, AND A
LOW LEVEL JET OVERNIGHT SHOULD GENERATE SHOWERS AND THUNDERSTORMS
IN A LARGER AREA OF RAIN OVER THE WESTERN HALF OF OK AND ADJACENT
PARTS OF TX. WEAK UPPER FLOW FROM THE SOUTHWEST AND A STRONGER
SOUTH TO SOUTHWEST LOW LEVEL JET WILL HELP MAINTAIN THIS COMPLEX
OF RAIN THROUGH THE NIGHT. SOME TRAINING IS EXPECTED. AS THIS AREA
MOVES INTO CENTRAL OK SATURDAY MORNING, THERE MAY BE A LULL IN THE
GENERAL RAIN BEFORE THE UPPER TROUGH MOVES INTO OK SATURDAY NIGHT.
THIS WILL LESSEN THE MOVEMENT OF RAIN AND ALLOW HEAVY RAINFALL IN
PARTS OF CENTRAL OK SATURDAY NIGHT INTO SUNDAY MORNING. SMALL
AREAS MAY HAVE FLOODING PROBLEMS BY SUNDAY MORNING, BUT OVERALL,
FLOODING IS NOT EXPECTED AS THE RAINS TONIGHT AND SATURDAY NIGHT
SHOULD BE LARGELY IN DIFFERENT AREAS.

THE UPPER LOW IS FORECAST TO MOVE SLOWLY INTO WESTERN AR OR
NORTHEAST TX THROUGH TUESDAY, WITH ATTENDANT LOW POPS IN SOUTHEAST
AND SOUTH CENTRAL OK. THE REST OF THE WEEK APPEARS TO BE DRY WITH
AN UPPER RIDGE BUILDING FROM THE SOUTHWEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71  82  69  86 /  50  80  60  40
HOBART OK         70  84  67  89 /  70  50  40  30
WICHITA FALLS TX  72  87  70  88 /  50  60  60  40
GAGE OK           67  82  64  89 /  80  40  30  20
PONCA CITY OK     70  81  67  85 /  50  70  60  60
DURANT OK         72  86  71  85 /  30  60  70  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/99
Hazardous weather outlook, Jun 16, 7:00 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT FRI JUN 16 2006

OKZ004>048-050>052-TXZ083>090-171200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
700 PM CDT FRI JUN 16 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS EVENING AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN NORTH
TEXAS AND MOST OF WESTERN OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS WEST OF A LINE FROM BRAMAN... TO PIEDMONT...
TO WAURIKA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH 2 AM.

IMPACTS...
DAMAGING WIND GUSTS TO 70 MPH AND HAIL TO THE SIZE OF GOLFBALLS ARE
POSSIBLE.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
SLIGHT RISK AREA SHOULD REMAIN PREPARED FOR SEVERE WEATHER
OPERATIONS THIS EVENING.

DISCUSSION...
THUNDERSTORMS DEVELOPED ON FRIDAY OVER THE CENTRAL AND SOUTHERN HIGH
PLAINS... IN ADVANCE OF A SLOW-MOVING UPPER-LEVEL LOW. THE LOW WAS
CENTERED OVER SOUTHEASTERN COLORADO AS OF EARLY THIS EVENING... AND
WILL MOVE SLOWLY EAST INTO KANSAS TONIGHT. AHEAD OF THIS SYSTEM...
THUNDERSTORMS WILL MOVE EAST ACROSS WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS THIS EVENING... AND INTO CENTRAL OKLAHOMA AND NORTH
CENTRAL TEXAS AFTER DARK. SHEAR AND INSTABILITY WILL SUPPORT
ORGANIZED SEVERE THUNDERSTORMS THIS EVENING. THE STORMS WILL LIKELY
ORGANIZE INTO A LINE AND MOVE EAST OVERNIGHT... REACHING EASTERN
OKLAHOMA BY MORNING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN WILL BE LIKELY WITH THUNDERSTORMS ACROSS THE
SLIGHT RISK AREA TONIGHT AS STORMS REDEVELOP OVER THE SAME AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE EXPECTED TO CONTINUE ON SATURDAY ACROSS MUCH OF
OKLAHOMA AND WESTERN NORTH TEXAS. A FEW OF THESE STORMS COULD BE
SEVERE... ESPECIALLY SATURDAY AFTERNOON. THUNDERSTORM CHANCES
CONTINUE THROUGH TUESDAY. HOWEVER CHANCES OF SEVERE WEATHER WILL
REMAIN LOW AFTER SATURDAY.

OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL ASSOCIATED WITH THE SLOW MOVING UPPER LOW COULD
RESULT IN LOCALIZED FLOODING LATE SATURDAY INTO SUNDAY... ESPECIALLY
ACROSS PORTIONS OF SOUTHERN AND SOUTHEASTERN OKLAHOMA.

JAMES/24

In the hours before

Local storm report, Jun 16, 7:49 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
749 PM CDT FRI JUN 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             1 SSW CHEYENNE          35.60N 99.68W
06/16/2006  E1.00 INCH       ROGER MILLS        OK   PUBLIC

&&

JPIKE
Special weather statement, Jun 16, 8:08 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
808 PM CDT FRI JUN 16 2006

OKZ015-016-170145-
DEWEY OK-CUSTER OK-
808 PM CDT FRI JUN 16 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND DEWEY COUNTIES.

STRONG THUNDERSTORMS MOVING NORTHEAST AT 40 MPH WILL MOVE ACROSS
CUSTER AND DEWEY COUNTIES. WIND GUSTS TO NEAR 55 MPH AND SMALL HAIL
ARE LIKELY WITH THESE STORMS.

PEOPLE IN CUSTER AND DEWEY COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

CJS
Special weather statement, Jun 16, 8:13 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
813 PM CDT FRI JUN 16 2006

TXZ083-170145-
HARDEMAN TX-
813 PM CDT FRI JUN 16 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN COUNTY.

A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF GOODLETT AT
813 PM CDT...MOVING NORTHEAST AT 35 MPH.

PEOPLE IN HARDEMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

24
Local storm report, Jun 16, 8:15 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
815 PM CDT FRI JUN 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             4 W SWEETWATER          35.42N 99.99W
06/16/2006  E1.00 INCH       BECKHAM            OK   PUBLIC

&&

JPIKE
Special weather statement, Jun 16, 8:21 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
821 PM CDT FRI JUN 16 2006

OKZ006-170200-
ALFALFA OK-
821 PM CDT FRI JUN 16 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY.

STRONG THUNDERSTORMS WERE LOCATED IN EASTERN WOODS COUNTY AT 821 PM
CDT...MOVING NORTHEAST AT 40 MPH. AS THE STORMS MOVE INTO ALFALFA
COUNTY... WIND GUSTS TO NEAR 50 MPH ARE LIKELY AND POSSIBLY SOME
SMALL HAIL.

PEOPLE IN ALFALFA COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

CJS
Local storm report, Jun 16, 8:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
826 PM CDT FRI JUN 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             5 WSW HOLLIS            34.66N 100.00W
06/16/2006  E0.75 INCH       HARMON             OK   PUBLIC

&&

JPIKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:18 PM CDTSevere Thunderstorm WarningOUNRoger Mills42 min
Jun 16, 7:52 PM CDTSevere Thunderstorm WarningOUNWoods53 min
Jun 16, 7:55 PM CDTSevere Thunderstorm WarningOUNBeckham50 min
Jun 16, 7:57 PM CDTSevere Thunderstorm WarningOUNHarmon48 min
Jun 16, 7:58 PM CDTSevere Thunderstorm WarningOUNRoger Mills62 min
Jun 16, 8:52 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson53 min
Jun 16, 8:58 PM CDTSevere Thunderstorm WarningOUNRoger Mills47 min
Jun 16, 9:08 PM CDTSevere Thunderstorm WarningOUNCuster67 min
Jun 16, 9:51 PM CDTTornado WarningOUNJackson24 min
Jun 16, 9:55 PM CDTSevere Thunderstorm WarningOUNKiowa50 min
Jun 16, 10:02 PM CDTSevere Thunderstorm WarningOUNBeckham58 min
Jun 16, 10:38 PM CDTSevere Thunderstorm WarningOUNHarmon48 min
Jun 16, 10:47 PM CDTSevere Thunderstorm WarningOUNCaddo, Kiowa43 min
Jun 16, 11:31 PM CDTSevere Thunderstorm WarningOUNGreer44 min
Jun 16, 11:44 PM CDTSevere Thunderstorm WarningOUNJackson46 min
Jun 16, 11:51 PM CDTSevere Thunderstorm WarningOUNKiowa39 min
Jun 17, 12:59 AM CDTSevere Thunderstorm WarningOUNComanche, Kiowa56 min
Jun 17, 1:01 AM CDTSevere Thunderstorm WarningOUNCanadian59 min
Jun 17, 1:16 AM CDTSevere Thunderstorm WarningOUNGrady44 min
Jun 17, 1:24 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Oklahoma66 min
Jun 17, 1:35 AM CDTSevere Thunderstorm WarningOUNCaddo40 min
Jun 17, 2:02 PM CDTSevere Thunderstorm WarningOUNTillman43 min
Jun 17, 2:14 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton46 min
Jun 17, 2:36 PM CDTSevere Thunderstorm WarningOUNGrady, McClain39 min
Jun 17, 2:39 PM CDTSevere Thunderstorm WarningOUNTillman51 min
Jun 17, 2:41 PM CDTSevere Thunderstorm WarningOUNStephens49 min
Jun 17, 2:44 PM CDTSevere Thunderstorm WarningOUNCaddo31 min
Jun 17, 2:55 PM CDTSevere Thunderstorm WarningOUNComanche50 min
Jun 17, 3:04 PM CDTSevere Thunderstorm WarningOUNCaddo26 min
Jun 17, 3:09 PM CDTSevere Thunderstorm WarningOUNGrady, McClain51 min
Jun 17, 3:23 PM CDTSevere Thunderstorm WarningOUNTillman67 min
Jun 17, 3:24 PM CDTSevere Thunderstorm WarningOUNGarvin, Stephens51 min
Jun 17, 3:29 PM CDTSevere Thunderstorm WarningOUNComanche46 min
Jun 17, 3:57 PM CDTSevere Thunderstorm WarningOUNCleveland, Grady, McClain48 min
Jun 17, 4:01 PM CDTSevere Thunderstorm WarningOUNKiowa44 min
Jun 17, 4:28 PM CDTSevere Thunderstorm WarningOUNPottawatomie47 min
Jun 17, 4:57 PM CDTSevere Thunderstorm WarningOUNGarvin37 min
Jun 17, 6:01 PM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher44 min
Jun 17, 6:43 PM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher47 min

Nearby

Tornado Warnings in Oklahoma, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.